MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a 980 ventilator had a communication error.The ventilator was not in use on a patient at the time of the reported event.The service engineer (se) inspected the device.The se found the display printed circuit board (pcb) and the rotary connector was damaged.The se updated the software to the current revision, performed calibrations and extended self-testing on the device and all tests passed.
 
Additional Manufacturer Narrative
A display printed circuit board (pcb) was returned to covidien/medtronic¿s failure analysis.A visual inspection noted damage to the status display pcb.An investigation was performed and root cause was isolated to a damaged connector on the status display pcb.It is unknown how the damage occurred to the pcb.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6575411
Report Number8020893-2017-06147
Device Sequence Number1089386
Product Code CBK
UDI-Device Identifier10884521172586
UDI-Public10884521172586
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer07/14/2017
07/14/2017
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date08/30/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1